Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 63, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 2, 2016, 4:28 PM EDT for 5 counties in North Carolina. It was in force for 47 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2016, 4:28 PM EDT (20:28 UTC)
- Expired
- May 2, 2016, 5:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alamance County, NC, Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:43 PM EDT | HAIL 0.88 | 5 Se Colfax, NC | |
| May 2, 4:45 PM EDT | HAIL 1 | 3 Wsw Winston-Salem, NC | |
| May 2, 4:50 PM EDT | HAIL 0.88 | 5 Nne Jamestown, NC | |
| May 2, 4:56 PM EDT | HAIL 1 | 5 W Greensboro, NC | |
| May 2, 5:00 PM EDT | HAIL 1 | 5 Nne Jamestown, NC | |
| May 2, 5:05 PM EDT | TSTM WND DMG | 2 E Piedmont Triad Airp, NC | TREE DOWN ON A HOME ON GRETCHEN LANE. |
| May 2, 5:05 PM EDT | TSTM WND DMG | 4 W Greensboro, NC | TREE DOWN ON A HOME ON GRETCHEN LANE. |
| May 2, 5:05 PM EDT | HAIL 1.75 | 3 Ssw Pfafftown, NC | |
| May 2, 5:15 PM EDT | TSTM WND DMG | 3 Nnw Greensboro, NC | SEVERAL REPORTS OF TREES DOWN NEAR THE GUILFORD COURTHOUSE PARK. |
| May 2, 5:15 PM EDT | TSTM WND DMG | 4 Wnw Greensboro, NC | SEVERAL TREES WERE BLOWN DOWN, FIVE OF WHICH FELL ONTO AREA HOMES. QUARTER SIZE HAIL ALSO COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
468
WUUS52 KRAH 022028
SVRRAH
NCC001-057-067-081-151-022115-
/O.NEW.KRAH.SV.W.0063.160502T2028Z-160502T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 515 PM EDT
* AT 428 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BERMUDA RUN TO RANDLEMAN...MOVING NORTHEAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...BURLINGTON...ASHEBORO...
GRAHAM...RANDLEMAN...THOMASVILLE...KERNERSVILLE AND CLEMMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8043 3610 7940
3584 7950 3584 7954 3574 7954 3567 7957
3590 8037 3596 8038 3599 8042 3601 8042
3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 2028Z 239DEG 40KT 3598 8040 3584 7981
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
518
WWUS52 KRAH 022038
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT MON MAY 2 2016
NCC001-057-067-081-151-022115-
/O.CON.KRAH.SV.W.0063.000000T0000Z-160502T2115Z/
RANDOLPH NC-ALAMANCE NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
438 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN RANDOLPH...SOUTHWESTERN ALAMANCE...NORTHEASTERN
DAVIDSON...GUILFORD AND FORSYTH COUNTIES...
AT 437 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLEMMONS TO 9 MILES NORTHWEST OF SILER CITY...MOVING
NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...BURLINGTON...GRAHAM...RANDLEMAN...
THOMASVILLE...KERNERSVILLE...CLEMMONS AND BERMUDA RUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8043 3610 7940
3584 7950 3584 7954 3574 7954 3596 8038
3599 8042 3601 8042 3606 8046 3604 8049
3608 8052
TIME...MOT...LOC 2037Z 221DEG 29KT 3602 8035 3583 7958
HAIL...1.00IN
WIND...60MPH
$$963
WWUS52 KRAH 022052
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT MON MAY 2 2016
NCC057-151-022101-
/O.CAN.KRAH.SV.W.0063.000000T0000Z-160502T2115Z/
RANDOLPH NC-DAVIDSON NC-
452 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH AND
NORTHEASTERN DAVIDSON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3614 8044 3621 8045 3622 8043 3624 8045
3626 8043 3610 7940 3588 7949 3589 7954
3590 7955 3590 7957 3612 8046
TIME...MOT...LOC 2051Z 210DEG 25KT 3611 8028 3591 7950
$$
NCC001-067-081-022115-
/O.CON.KRAH.SV.W.0063.000000T0000Z-160502T2115Z/
ALAMANCE NC-GUILFORD NC-FORSYTH NC-
452 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN ALAMANCE...GUILFORD AND FORSYTH COUNTIES...
AT 451 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WINSTON-SALEM TO 12 MILES SOUTHWEST OF GRAHAM...MOVING
NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...BURLINGTON...GRAHAM...
KERNERSVILLE...MCLEANSVILLE...ELON COLLEGE...GIBSONVILLE AND WALKERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3614 8044 3621 8045 3622 8043 3624 8045
3626 8043 3610 7940 3588 7949 3589 7954
3590 7955 3590 7957 3612 8046
TIME...MOT...LOC 2051Z 210DEG 25KT 3611 8028 3591 7950
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:45 PM EDT, 43 minutes earlier.
Area forecast discussion, May 2, 3:45 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 345 PM EDT MON MAY 2 2016 .SYNOPSIS... WARM SOUTHWEST FLOW WILL PREVAIL AHEAD OF A SLOW-MOVING COLD FRONT...AND ASSOCIATED WAVES OF LOW PRESSURE...THAT WILL APPROACH FROM THE NORTHWEST AND CROSS THE MIDDLE ATLANTIC STATES LATE TUE THROUGH EARLY WED. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 PM MONDAY... SCATTERED CONVECTION HAS INITIATED ALONG A STALLED MID LEVEL SHEAR AXIS IN A MODERATELY UNSTABLE ATMOSPHERE. BULK EFFECTIVE SHEAR WEAK AT LESS THAN 25KTS...SO STORM STRUCTURE CHARACTERIZED AS MULTI-CELLULAR. THUS...STORMS CORES GOING UP/COMING DOWN RELATIVELY QUICKLY...RESULTING IN HEAVY DOWNPOURS. AS ATMOSPHERE CONTINUES TO DESTABILIZE AHEAD OF STORMS...A FEW UPDRAFTS MAY BE ABLE TO SUSTAIN LONG ENOUGH TO PRODUCE MARGINALLY LARGE HAIL AND WIND GUSTS 40-50KTS. THIS EVENING...BULK EFFECTIVE SHEAR INCREASES TO 30-35KTS OVER THE NW PIEDMONT. MEANWHILE A MID LEVEL S/W AND ATTENDANT BAND OF CONVECTION WILL APPROACH FROM THE WEST-NW AND CROSS THE NW PIEDMONT DURING THE MID-LATE EVENING HOURS. MAIN CONCERN STILL REMAINS FOCUSED OVER LOCALLY HEAVY/EXCESSIVE RAINFALL AS PRECIP WATER VALUES AROUND 1.5 INCHES AND STEERING FLOW RELATIVELY WEAK. IN ADDITION...COULD SEE MULTIPLE BANDS OF CONVECTION CROSS THE PIEDMONT COUNTIES THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THUS...SPOTS THAT EXPERIENCE REPEATED BANDS OF CONVECTION COULD QUICKLY RECEIVE AN INCH OF RAIN IN A SHORT PERIOD OF TIME. IF THIS OCCURS IN URBANIZED AREAS...COULD SEE STREET FLOODING ALONG WITH CREEKS/STREAMS TEMPORARILY LEAVE THEIR BANKS. WARM AND MUGGY WITH OVERNIGHT TEMPS IN THE MID-UPPER 60S. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 345 PM MONDAY... APPEARS HIGHLY LIKELY THAT ANOTHER ROUND OF CONVECTION WILL AFFECT CENTRAL NC TUESDAY AFTERNOON AND TUESDAY NIGHT WITH POTENTIAL FOR A FEW SEVERE STORMS. MAIN FOCUS FOR CONVECTIVE DEVELOPMENT WILL LIKELY BE ALONG AND EAST OF HIGHWAY 1 WHERE REMNANT OUTFLOWS FROM TONIGHT'S CONVECTION SHOULD RESIDE. ALSO...CONVECTION MAY NOT DEVELOP UNTIL VERY LATE IN THE DAY OR DURING THE EVENING HOURS AS BETTER SUPPORT ALOFT CROSSES OUR REGION AT THAT TIME. BULK SHEAR COULD BE AS HIGH AS 45-50KTS TUESDAY AFTERNOON WITH MLCAPE AROUND 1000 J/KG. THIS SUGGEST POTENTIAL FOR BROKEN BANDS OF STRONG STORMS WITH BOWING SEGMENTS. THOSE CELLS WITH STRONG/SUSTAINED UPDRAFTS COULD PRODUCE LARGE HAIL. CAVEAT TO THIS IS THAT THERE IS A POSSIBILITY THAT LINGERING/DIMINISHING SHOWERS FROM CONVECTION TONIGHT MAY PERSIST OVER THE EASTERN COUNTIES TUESDAY MORNING. THIS WILL INITIALLY INHIBIT THE ATMOSPHERE FROM DESTABILIZING UNTIL LATE N THE DAY. SIMILAR TO CONCERNS FOR TODAY...SHOWERS/STORMS WILL BE EFFICIENT RAIN PRODUCERS...LEADING TO LOCALLY HEAVY/EXCESSIVE RAINFALL. FOR TUESDAY/TUESDAY...WILL HAVE HIGHEST POPS ALONG AND EAST OF HIGHWAY 1 THOUGH A DECENT CHANCE FOR CONVECTION WILL STILL EXIST IN THE WEST. SIMILAR TO TONIGHT... EXPECT CONVECTION TO PERSIST WELL INTO TUESDAY NIGHT AS A SLOW MOVING COLD FRONT APPROACHES AND EVENTUALLY ENTERS THE AREA. MAX TEMPS TUESDAY DEPENDENT UPON THE EXTENT OF CLOUDS/REMNANT SHOWERS IN THE MORNING. BELIEVE THAT THERE WILL BE SOME EXTENSIVE CLOUDINESS THROUGH 9 AM...THEN LOW CLOUDS SHOULD LIFT/DISSIPATE THEREAFTER. MAX TEMPS TUESDAY MID 70S NW TO AROUND 80 EAST. MIN TEMPS TUESDAY NIGHT MID-UPPER 50S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 220 PM MONDAY... THE MAIN WEATHER STORY IN THIS PERIOD WILL BE A CLOSED LOW PROGGED TO DROP SOUTH ACROSS THE GREAT LAKES ON WEDNESDAY AND MOVE ACROSS THE CAROLINAS ON THURSDAY INTO EARLY FRIDAY. THE MAIN IMPACT OF THIS PATTERN WILL BE BELOW NORMAL TEMPS THURSDAY THROUGH FRIDAY MORNING...BEFORE THE AIRMASS REBOUNDS AS THE TROUGH DEPARTS TO OUR EAST ON FRIDAY. IN TERMS OF PRECIP CHANCES...LOOK FOR THE BEST CHANCE FOR RAIN WEDNESDAY NIGHT WITH THE PASSAGE OF THE SFC COLD FRONT (AS THE UPPER TROUGH IS DIVING SOUTHWARD ACROSS THE OHIO VALLEY)...AND THURSDAY AFTERNOON INTO EARLY FRIDAY AS THE UPPER TROUGH MOVES ACROSS OUR AREA. FOR THIS WEEKEND INTO MONDAY...RIGHT NOW FAIR WEATHER STILL APPEARS TO BE ON TRACK FOR THIS WEEKEND...ALTHOUGH WE'LL HAVE TO KEEP OUR EYES ON A COUPLE WEAK SHORT WAVES EMBEDDED IN THE NW FLOW ON THE BACK SIDE OF THE AFOREMENTIONED TROUGH...AS THESE FEATURES COULD BRIEFLY INCREASE THE CLOUDS ACROSS OUR AREA...AND PERHAPS BRING A FAST-MOVING AND BRIEF SHOWER OR TWO. TEMPS NEAR TO SLIGHTLY ABOVE NORMAL. && .AVIATION /18Z TUESDAY THROUGH SATURDAY/... AS OF 120 PM MONDAY... GENERAL VFR CONDITIONS OCCURRING ACROSS MOST OF CENTRAL NC EARLY THIS AFTERNOON WITH JUST A FEW POCKETS OF MVFR CEILINGS NOTED IN THE COASTAL PLAIN. SCATTERED SHOWERS AND T-STORMS WILL DEVELOP LATER THIS AFTERNOON...LIKELY FIRST THREATENING THE KFAY VICINITY...WITH CONVECTION CHANCES INCREASING LATE IN THE DAY OR EARLY THIS EVENING IN THE THE VICINITY OF KRDU AND THE TRIAD TERMINALS. IN PROXIMITY TO THE HEAVIER SHOWERS AND STORMS...EXPECT MVFR/IFR VISIBILITY...SOME HAIL AND POTENTIAL WIND GUSTS 30-45KTS. WHILE THE CONVECTIVE THREAT WILL DIMINISH ACROSS MOST OF CENTRAL NC AFTER 4Z...CHANCES FOR CONVECTION WITH HEAVY RAIN WILL LINGER IN VICINITY OF THE TRIAD WELL INTO THE NIGHT. OTHERWISE EXPECT WIDESPREAD LOW CEILINGS AND IFR/LIFR CONDITIONS TO DEVELOP AFTER 07Z...LINGERING THROUGH 13Z TUESDAY. ANOTHER ROUND OF SCATTERED CONVECTION EXPECTED TUESDAY AFTERNOON AND TUESDAY NIGHT. CONVECTION IS EXPECTED TO BECOME LESS PROBABLE WEDNESDAY THROUGH FRIDAY THOUGH CONVECTIVE COVERAGE (20-35 PERCENT) EXPECTED TO BE GREATEST BETWEEN 18Z-23Z EACH AFTERNOON. A DRIER MORE STABLE AIR MASS WILL INFILTRATE THE REGION FOR THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...26 NEAR TERM...WSS SHORT TERM...WSS LONG TERM...RAH AVIATION...WSS
Hazardous weather outlook, May 2, 4:17 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 417 PM EDT MON MAY 2 2016 NCZ007-021>024-038-039-073-074-083-030930- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY- MONTGOMERY-ANSON- 417 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WILL BE CAPABLE OF PRODUCING STRONG TO LOCALLY SEVERE WIND GUSTS AND HAIL UP TO ONE INCH IN DIAMETER. HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE...AS SHOWERS AND THUNDERSTORMS CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ008>011-025>028-040>043-075>078-084>086-088-089-030930- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 417 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WILL BE CAPABLE OF PRODUCING STRONG TO LOCALLY SEVERE WIND GUSTS AND HAIL UP TO ONE INCH IN DIAMETER. HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE...AS SHOWERS AND THUNDERSTORMS CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE LOCALLY DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. IN ADDITION...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 2, 3:32 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT MON MAY 2 2016
NCZ038-022000-
DAVIDSON-
332 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
DAVIDSON COUNTY UNTIL 400 PM EDT...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HIGH ROCK LAKE...OR 11 MILES NORTHWEST OF
BADIN LAKE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DENTON...NEWSOM...GORDONTOWN...HIGH ROCK LAKE...HIGH ROCK BOAT DOCK
MARINA...AND HIGH ROCK LAKE MARINA & CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3583 8015 3584 8005 3552 8006 3550 8008
3551 8018 3552 8018 3555 8021 3558 8021
3563 8026 3564 8029 3567 8031 3569 8034
TIME...MOT...LOC 1931Z 217DEG 23KT 3558 8024Special weather statement, May 2, 4:00 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 400 PM EDT MON MAY 2 2016 NCZ025-040>042-076-077-022045- JOHNSTON NC-WAKE NC-DURHAM NC-LEE NC-CHATHAM NC- HARNETT NC- 400 PM EDT MON MAY 2 2016 ...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHWESTERN JOHNSTON...SOUTHERN WAKE...SOUTHWESTERN DURHAM... NORTHEASTERN LEE...EASTERN CHATHAM AND NORTHEASTERN HARNETT COUNTIES UNTIL 445 PM EDT... AT 359 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND STRONG THUNDERSTORMS 9 MILES EAST OF SANFORD...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RALEIGH...DURHAM...CARY...SANFORD...LILLINGTON...GARNER...FUQUAY-VARINA... CLAYTON...ANGIER AND RDU INTERNATIONAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3530 7884 3550 7921 3597 7893 3568 7832 TIME...MOT...LOC 1959Z 201DEG 13KT 3547 7900 ELLIS
Local storm report, May 2, 4:21 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 2 SE CARY 35.76N 78.77W
05/02/2016 M1.75 INCH WAKE NC NWS EMPLOYEE
&&
EVENT NUMBER RAH1600568
BLAESLocal storm report, May 2, 4:22 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 2 ENE APEX 35.74N 78.81W
05/02/2016 M1.75 INCH WAKE NC TRAINED SPOTTER
NEAR CARY AUTO MALL
&&
EVENT NUMBER RAH1600569
BLAESLocal storm report, May 2, 4:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 3 ENE APEX 35.74N 78.79W
05/02/2016 M1.00 INCH WAKE NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1600570
BLAESLocal storm report, May 2, 4:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 3 SSW GORDONTOWN 35.71N 80.14W
05/02/2016 M1.00 INCH DAVIDSON NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1600571
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:13 AM EDT | Special Weather Statement | RAH | Alamance | 62 min |
| May 2, 1:45 PM EDT | Special Weather Statement | RAH | Scotland | 30 min |
| May 2, 2:32 PM EDT | Special Weather Statement | RAH | Richmond | 28 min |
| May 2, 2:43 PM EDT | Special Weather Statement | RAH | Montgomery | 17 min |
| May 2, 2:45 PM EDT | Special Weather Statement | RAH | Stanly | 45 min |
| May 2, 3:09 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 21 min |
| May 2, 3:28 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 32 min |
| May 2, 3:32 PM EDT | Special Weather Statement | RAH | Davidson | 28 min |
| May 2, 4:00 PM EDT | Special Weather Statement | RAH | Harnett, Wake | 45 min |
| May 2, 4:03 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 42 min |
| May 2, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 26 min |
| May 2, 4:23 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 37 min |
| May 2, 4:33 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 57 min |
| May 2, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 45 min |
| May 2, 4:52 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Orange | 53 min |
| May 2, 5:00 PM EDT | Special Weather Statement | RAH | Bladen | 60 min |
| May 2, 5:00 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 45 min |
| May 2, 5:10 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 35 min |
| May 2, 5:12 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford | 2 hr |
| May 2, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 44 min |
| May 2, 5:42 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Richmond, Stanly | 2 hr |
| May 2, 5:42 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 63 min |
| May 2, 5:45 PM EDT | Special Weather Statement | RAH | Vance | 45 min |
| May 2, 5:50 PM EDT | Special Weather Statement | RAH | Warren | 55 min |
| May 2, 5:58 PM EDT | Special Weather Statement | RAH | Granville, Person | 62 min |
| May 2, 6:09 PM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Moore, Richmond | 3 hr |
| May 2, 6:44 PM EDT | Special Weather Statement | RAH | Davidson | 46 min |
| May 2, 6:58 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Sampson, Scotland | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.